Equilibrium properties of fluids in the semiclassical limit

Sinha, S. K. ; Singh, Y. (1977) Equilibrium properties of fluids in the semiclassical limit Journal of Mathematical Physics, 18 (3). pp. 367-385. ISSN 0022-2488

Full text not available from this repository.

Official URL: http://link.aip.org/link/jmapaq/v18/i3/p367/s1

Related URL: http://dx.doi.org/10.1063/1.523278


The problem of calculating the equilibrium properties of dense fluids in the semiclassical limit when the quantum effects are small is studied. Expressions are given for the pressure, free energy, and the radial distribution function in terms of the properties and correlation functions of the classical system and s-body "modified" Mayer functions fs1,2,...,s. It is shown that the correct radial distribution function of a fluid in the semiclassical limit is generated from the classical radial distribution function if we replace in turn each f0 bond (f012=e−βφ(1,2)−1) by an effective feff bond, where feff=f0+(1+f0) fII+(1+f0)(1+fII) L and where L is subset of the line-irreducible graphs each of which contain one fIII bond. The effective pair bond correct to the second order in thermal wavelength λ (={2πh2β/m}½) for a fluid of hard spheres is calculated for λ/d=0.1, and 0.2 at reduced densities ρ=0.3 and 0.6. The most striking effect of the quantum mechanics on the structure of a hard-sphere fluid is found at and near the point of contact of the hard spheres.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:47999
Deposited On:12 Jul 2011 11:26
Last Modified:12 Jul 2011 11:26

Repository Staff Only: item control page